Venlor XR Side Effects

Sick woman touching her forehead
Woman on couch with her hand on her head (Image: Wavebreakmedia/iStock/Getty Images)

People suffering from mental depression may use the generically named medication venlafaxine to help them with symptoms. The medicine, sold with the brand name Venlor XR in India, classifies as an SNRI, or serotonin and norepinephrine reuptake inhibitor. The medication works by stimulating activity of the neurotransmitters serotonin and norepinephrine in a person’s brain. The drug also helps people who have anxiety disorders, MayoClinic.com states.

Hypertension

One of the more serious side effects of taking venlafaxine for depression or anxiety causes a person’s blood pressure to increase. High blood pressure, or hypertension, can cause life-threatening problems such as a stroke or a heart attack. The increase in pressure puts extra strain on the person’s heart. MayoClinic.com recommends the individual taking venlafaxine who experiences a hike in blood pressure should seek advice from his doctor immediately. The physician or psychiatrist may need to switch medications to treat the person’s mental difficulties. MedIndia also reports tachycardia, or a rapid heartbeat, as a potentially serious side effect of Venlor XR. The medication also may produce an irregular heartbeat.

Sexual Problems

Venlor XR, like many medications for depression symptoms, can induce sexual problems in the person taking it. The medication can cause the person to have less interest in sexual intercourse or other sexual activities. It also may make the person feel a reduction in the ability to perform sexually. In men, MedIndia reports, Venlor XR can cause the inability to have or keep an erection. Drugs.com reports that these types of side effects typically cease once the person’s body grows used to having venlafaxine in the body system. The person should seek help from a doctor, however, if the problems do not end on their own.

Flu-Like Syndrome

Taking Venlor XR can produce a condition common to many types of medications called flu-like syndrome. As the name of the condition suggests, this side effect produces symptoms akin to having the flu. The person may get a fever or chills, develop a cough, feel soreness in the throat, or have congestion in the lungs or nasal passages, MedIndia indicates. These symptoms and the side effect itself generally will end without the help of a doctor. However, patients should question their doctor if the condition is severe or persists, MayoClinic.com recommends.

REFERENCES & RESOURCES
Comments
PARTNER & LICENSEE OF THE LIVESTRONG FOUNDATION

Copyright © 2018 Leaf Group Ltd. Use of this web site constitutes acceptance of the LIVESTRONG.COM Terms of Use, Privacy Policy and Copyright Policy. The material appearing on LIVESTRONG.COM is for educational use only. It should not be used as a substitute for professional medical advice, diagnosis or treatment. LIVESTRONG is a registered trademark of the LIVESTRONG Foundation. The LIVESTRONG Foundation and LIVESTRONG.COM do not endorse any of the products or services that are advertised on the web site. Moreover, we do not select every advertiser or advertisement that appears on the web site-many of the advertisements are served by third party advertising companies.